Alert archive / New Jersey / Areal Flood Warnings in 2024

Areal Flood Warning 95, NWS Philadelphia/Mount Holly

August 18, 20245 counties in New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 18, 2024, 11:52 PM EDT for 5 counties in New Jersey. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2024, 11:52 PM EDT (03:52 UTC)
Expired
Aug 19, 2024, 3:39 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Hunterdon County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ

The radar

The Philadelphia radar (KDIX), 108 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2024-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2024-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

630 
WGUS41 KPHI 190352
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1152 PM EDT Sun Aug 18 2024

NJC019-027-035-037-041-190800-
/O.NEW.KPHI.FA.W.0095.240819T0352Z-240819T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-Morris NJ-Somerset NJ-Sussex NJ-Warren NJ-
1152 PM EDT Sun Aug 18 2024

...FLOOD WARNING IN EFFECT UNTIL 4 AM EDT MONDAY...
...REPLACES FLASH FLOOD WARNING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...A portion of northern New Jersey, including the following 
  counties, Hunterdon, Morris, Somerset, Sussex and Warren.

* WHEN...Until 400 AM EDT.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring. Numerous roads 
  remain closed due to flooding.

* ADDITIONAL DETAILS...
  - At 1150 PM EDT, emergency management reported heavy rain in
    flooded areas throughout portions of Morris County, most
    notably around the Boonton area, with more rain moving into
    the warned area. Flooding is ongoing or expected to begin
    shortly. Between 2 and 4 inches of rain have fallen, and no
    additional significant rainfall is expected.
  - Some locations that may experience flooding include...
    Morristown, Dover, Hopatcong, Lincoln Park, Kinnelon,
    Hackettstown, Boonton, Butler, Wharton, Washington, Rockaway
    and Morris Plains.
  - This includes the following highways...
    Interstate 287 in New Jersey between mile markers 40 and 52.
    Interstate 78 in New Jersey between mile markers 15 and 17.
    Interstate 80 in New Jersey between mile markers 12 and 47.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles. Be especially cautious at night when 
it is harder to recognize the dangers of flooding.

&&

LAT...LON 4094 7481 4099 7466 4110 7450 4103 7450
      4105 7445 4102 7443 4101 7434 4096 7428
      4093 7429 4091 7427 4090 7428 4091 7433
      4089 7434 4087 7434 4082 7448 4072 7466
      4062 7494 4073 7496 4079 7505 4094 7497


$$

Staarmann
2 follow-up statements
316 
WGUS81 KPHI 190419
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
1219 AM EDT Mon Aug 19 2024

NJC019-027-035-037-041-190800-
/O.CON.KPHI.FA.W.0095.000000T0000Z-240819T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-Morris NJ-Somerset NJ-Sussex NJ-Warren NJ-
1219 AM EDT Mon Aug 19 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS 
MORNING...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...A portion of northern New Jersey, including the following 
  counties, Hunterdon, Morris, Somerset, Sussex and Warren.

* WHEN...Until 400 AM EDT.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring. Numerous roads 
  remain closed due to flooding.

* ADDITIONAL DETAILS...
  - At 1218 AM EDT, emergency management reported flooding due to
    slow moving thunderstorms resulting in very heavy rainfall
    across the warned area. Between 2 and 4 inches of rain have
    fallen.
  - Flooding impacts will continue, but no additional rainfall is
    expected.
  - Some locations that may experience flooding include...
    Morristown, Dover, Hopatcong, Lincoln Park, Kinnelon,
    Hackettstown, Boonton, Butler, Wharton, Washington, Rockaway
    and Morris Plains.
  - This includes the following highways...
    Interstate 287 in New Jersey between mile markers 40 and 52.
    Interstate 78 in New Jersey between mile markers 15 and 17.
    Interstate 80 in New Jersey between mile markers 12 and 46.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles. Be especially cautious at night when 
it is harder to recognize the dangers of flooding.

&&

LAT...LON 4094 7481 4099 7466 4110 7450 4103 7450
      4105 7445 4102 7443 4101 7434 4096 7428
      4093 7429 4091 7427 4090 7428 4091 7433
      4089 7434 4087 7434 4082 7448 4072 7466
      4062 7494 4073 7496 4079 7505 4094 7497


$$

Staarmann
332 
WGUS81 KPHI 190739
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
339 AM EDT Mon Aug 19 2024

NJC019-027-035-037-041-190749-
/O.CAN.KPHI.FA.W.0095.000000T0000Z-240819T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-Morris NJ-Somerset NJ-Sussex NJ-Warren NJ-
339 AM EDT Mon Aug 19 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for Morris, North Central Somerset, 
Northeastern Hunterdon, Southeastern Sussex and East Central Warren 
Counties.

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 4094 7481 4099 7466 4110 7450 4103 7450
      4105 7445 4102 7443 4101 7434 4096 7428
      4093 7429 4091 7427 4090 7428 4091 7433
      4089 7434 4087 7434 4082 7448 4072 7466
      4062 7494 4073 7496 4079 7505 4094 7497


$$

RCM

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 18, 10:14 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 18, 10:14 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1014 PM EDT Sun Aug 18 2024

.SYNOPSIS...
A cold front that will approach the area overnight. The cold
front will gradually work its way through the area late on
Monday into Monday night with a secondary front passing through
on Tuesday. In its wake, high pressure builds into the region
and remains in control through the end of the week and into next
weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
Overall, a messy forecast continues to be expected for the area
as a washed out warm front lingers near the area, a cold front
approaches the area overnight, with multiple waves of showers
and thunderstorms expected.

Latest radar shows a strung out messy line of storms extending
from northern NJ into eastern PA and down into the Delmarva.
This could exacerbate flooding already ongoing across northeast
PA and northern NJ. PW values remain 1.75-2.00 inches, so there
remains the threat for heavy rainfall with any showers or
thunderstorms. Training storms and backbuilding remain a big
concern given slow storm motions. The Flood Watch remains in
effect until early morning.

Fortunately, the strong and severe thunderstorms have worked
over the atmosphere across the region, and while convection is
still ongoing, it has generally trended weaker. Thus, the
Severe Thunderstorm Watch was allowed to expire at 10 PM.

As the front moves offshore overnight, rain will come to an
end sometime early in the morning. The front likely stalls near
the coast, so there could still be moisture trapped near the
area. Some patchy mist/fog could develop overnight.

On Monday, after any morning fog/mist, most of the day will be
dry. However, a secondary frontal boundary/surface trough is
forecast to move across the area during the afternoon and into
the evening hours. This will bring another round of showers and
isolated thunderstorms to the area. After this boundary moves
through and showers end, drier air will begin moving into the
area.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Tuesday now looks mainly dry. Following the initial frontal passage
the night before, sufficient drying should occur as our dew points
fall back into the 50s. Temperatures will be noticeably cooler as
well with highs only in the mid 70s -- a taste of fall is certainly
on the way. A secondary front will then pass through later Tuesday
causing another push of drier air to surge in from the north and
west, resulting in dew points falling down into the 40s by Tuesday
night. The combination of clear skies and light winds will result in
an efficient night for radiational cooling, so low temps are
forecast to be mainly in the 50s with even some upper 40s into the
Poconos!

Following the passage of the secondary front, high pressure will
build in from the west on Wednesday. Sunny and dry again with
comfortable afternoon temperatures in the mid 70s (mid 60s for the
Pocono Plateau).

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
High pressure will center itself near the area on Thursday and
Friday before shifting to our south into next weekend. Aloft,
the area will be situated under the base of a deep upper trough
with a cut-off low centered over interior New England through
Thursday. By Friday, the axis of the trough departs, as rising
upper heights begin to move back toward the region.

All in all, tranquil, dry and seasonably cool weather will be
in place for Wednesday and Thursday. Dry weather conditions will
continue into Friday and Saturday as temperatures return closer
to normal to potentially slightly above normal into next
weekend. Enjoy!

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Tonight...Aditional rounds of scattered showers and
storms will continue for the next few hours before tapering off
after midnight. A brief window of VFR conditions will be
possible after the storms depart before light fog/mist creates
MVFR conditions overnight and through daybreak for many areas.
Winds will become light and variable overnight, although any
direction will likely shift to the southwest to west overnight.
Low confidence overall.

Monday...Mostly VFR conditions expected. Chance of showers or
isolated thunderstorms in the afternoon, which could temporarily
lead to lower conditions. Winds will be west to northwest 5-10
knots, with occasional gusts 15-20 knots late in the afternoon.
Moderate confidence.

Monday night...VFR conditions expected. Northwest winds 5-10
knots with gusts 15-20 knots. High confidence.

Outlook...

Tuesday through Thursday...VFR. No significant weather
expected.

&&

.MARINE...
Rest of Tonight...Small Craft Advisory remains in effect for
the Atlantic coastal waters ocean with seas 5 to 7 feet.
Conditions are expected to remain below advisory levels on the
Delaware Bay. Locally higher winds and waves are possible in
thunderstorms tonight.

Monday through Monday night...Small Craft Advisory remains in
effect for the Atlantic coastal waters as seas remain 5+ feet.
No marine headlines are expected on the Delaware Bay.

Outlook...

Tuesday...SCA conditions possible early in the morning due to
lingering seas above 5 feet. Otherwise, seas should abate
through the day on Tuesday with no additional marine headlines
expected.

Tuesday night through Thursday...No marine headlines expected. Fair
weather.

Rip Currents...

Large swells associated with Tropical Storm Ernesto will
continue to propagate toward our region through the remainder of
the weekend and potentially into the early portion of the week.

For Monday...South-southwest winds around 10-15 mph. Breaking
waves between 3-6 feet possible with a 11 to 13 second period.
With the upcoming full moon and low tide occurring in the
afternoon, have maintained the HIGH risk for rip currents for
the Jersey Shore and Delaware beaches.

For Tuesday...Residual long-period swells will maintain a HIGH
risk for rip currents for the Jersey Shore and Delaware beaches.
Waves in the surf zone will begin to diminish to 2-4 feet.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.TIDES/COASTAL FLOODING...
Widespread minor coastal flooding is expected to occur through
at least the Monday night high tide cycle as an approaching
Full Moon, combined with steady south/southeasterly flow, and
swells from passing Tropical Storm Ernesto impact tidal
communities.

Tonight's high tide will bring widespread minor tidal flooding
with a Coastal Flood Advisory in effect for all tidal zones with
the exception of the Chesapeake. Guidance has been underdoing
high tide levels, as it usually does with passing tropical
systems, and have had to nudge up the forecast slightly.
Regardless, some inundation of low lying areas is likely
tonight and possibly Monday night. Still not expecting flooding
to reach moderate levels at this time.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 2 AM EDT Monday for PAZ054-055-060>062-070-
     071-101>106.
     Coastal Flood Advisory until 5 AM EDT Monday for PAZ070-071-
     106.
NJ...Coastal Flood Advisory until 1 AM EDT Monday for NJZ016.
     Flood Watch until 2 AM EDT Monday for NJZ001-007>010-012-013-
     015>019.
     Coastal Flood Advisory until midnight EDT tonight for
     NJZ012>014-020>027.
     High Risk for Rip Currents through Monday evening for NJZ014-
     024>026.
     Coastal Flood Advisory until 5 AM EDT Monday for NJZ017>019.
DE...Coastal Flood Advisory until 1 AM EDT Monday for DEZ001.
     Flood Watch until 2 AM EDT Monday for DEZ001.
     Coastal Flood Advisory until midnight EDT tonight for
     DEZ002>004.
     High Risk for Rip Currents through Monday evening for DEZ004.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ450>455.

&&

SYNOPSIS...MJL
NEAR TERM...RCM/Robertson
SHORT TERM...MJL
LONG TERM...MJL
AVIATION...MJL/Robertson
MARINE...MJL/Robertson
TIDES/COASTAL FLOODING...

In the hours before

Local storm report, Aug 18, 9:56 PM EDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
956 PM EDT Sun Aug 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Tstm Wnd Dmg     1 ENE Hardwick Twp      41.02N 74.92W
08/18/2024                   Warren             NJ   911 Call Center

            Downed tree at the intersection of Butler Rd
            and Sunset Lake Rd.

&&

MJL
Local storm report, Aug 18, 10:17 PM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1017 PM EDT Sun Aug 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     Marine Tstm Wind 9 WNW Cape May Point    38.99N 75.11W
08/18/2024  M45 MPH          ANZ431             NJ   Mesonet

            Brandywine Shoal Light.

&&

Staarmann
Local storm report, Aug 18, 10:18 PM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1018 PM EDT Sun Aug 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     Marine Tstm Wind Fortescue NJWxNet       39.24N 75.18W
08/18/2024  M43 MPH          Cumberland         NJ   Mesonet

            NJWxNet at Fortescue.

&&

Staarmann
Local storm report, Aug 18, 10:32 PM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1032 PM EDT Sun Aug 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     Flash Flood      1 SW North Catasauqua   40.66N 75.48W
08/18/2024                   Lehigh             PA   911 Call Center

            Water Street flooded at Eberhart Road near
            Coplay Creek.

&&

RCM
Local storm report, Aug 18, 10:37 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Mount Holly NJ
1037 PM EDT Sun Aug 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     Flash Flood      1 SSW Summerdale        40.02N 75.10W
08/18/2024                   Philadelphia       PA   Mesonet

            River gauge on Frankford Creek in
            Philadelphia rose from 1.71 feet at 142AM to
            7.56 feet at 157 AM, cresting near 8.5 feet
            just after 2 AM.

0505 PM     Tstm Wnd Dmg     1 ENE Hardwick Twp      41.02N 74.92W
08/18/2024                   Warren             NJ   911 Call Center

            Downed tree at the intersection of Butler Rd
            and Sunset Lake Rd.

0745 PM     Flash Flood      2 WNW Martinsville      40.61N 74.59W
08/18/2024                   Somerset           NJ   Other Federal

            West Branch Middle Brook at Martinsville
            reached flood stage.

0749 PM     Flash Flood      3 NE Watchung           40.67N 74.41W
08/18/2024                   Somerset           NJ   Other Federal

            Green Brook at Seeley Mills reached flood
            stage.

0832 PM     Flash Flood      1 S Nazareth            40.73N 75.31W
08/18/2024                   Northampton        PA   911 Call Center

            Corrects previous flood report from 1 S
            Nazareth. Intersection of S Broad St and
            Jandy Blvd closed due to flooding. Water
            rescues ongoing.

0845 PM     Coastal Flood    1 SE Pleasantville      39.38N 74.50W
08/18/2024                   Atlantic           NJ   Dept of Highways

            US-40/US-322 westbound all lanes closed due
            to tidal flooding.

0945 PM     Marine Tstm Wind Fortescue NJWxNet       39.24N 75.18W
08/18/2024  M43 MPH          Cumberland         NJ   Mesonet

            NJWxNet at Fortescue.

1032 PM     Flash Flood      1 SW North Catasauqua   40.66N 75.48W
08/18/2024                   Lehigh             PA   911 Call Center

            Water Street flooded at Eberhart Road near
            Coplay Creek.

0924 PM     Marine Tstm Wind 9 WNW Cape May Point    38.99N 75.11W
08/18/2024  M45 MPH          ANZ431             NJ   Mesonet

            Brandywine Shoal Light.

0341 PM     Tstm Wnd Dmg     4 WNW Mount Bethel      40.93N 75.17W
08/18/2024                   Northampton        PA   911 Call Center

            A few trees down near Mt Bethel Township.
            Time estimated from radar.

0350 PM     Hail             1 WNW Chesterbrook      40.09N 75.48W
08/18/2024  E0.75 Inch       Chester            PA   Trained Spotter

0350 PM     Hail             Oaks                    40.13N 75.46W
08/18/2024  E0.75 Inch       Montgomery         PA   Public

            Report from mPING: Dime (0.75 in.).

0352 PM     Hail             1 SE Oaks               40.12N 75.44W
08/18/2024  E0.75 Inch       Montgomery         PA   Public

            Report from mPING: Dime (0.75 in.).

0354 PM     Hail             Lower Providence Townsh 40.18N 75.38W
08/18/2024  E0.88 Inch       Montgomery         PA   Public

0359 PM     Hail             Collegeville            40.19N 75.45W
08/18/2024  E0.88 Inch       Montgomery         PA   Public

0403 PM     Hail             1 NW Eagleville         40.18N 75.43W
08/18/2024  E0.88 Inch       Montgomery         PA   Trained Spotter

0406 PM     Hail             Skippack                40.22N 75.39W
08/18/2024  E1.00 Inch       Montgomery         PA   Trained Spotter

0407 PM     Hail             1 N Skippack            40.23N 75.39W
08/18/2024  E0.50 Inch       Montgomery         PA   Public

            Report from mPING: Half-inch (0.50 in.).

0415 PM     Tstm Wnd Dmg     1 SSE Smithfield Twp    41.02N 75.13W
08/18/2024                   Monroe             PA   911 Call Center

            Corrects previous non-tstm wnd dmg report
            from 1 SSE Smithfield Twp. A few trees down.
            Time estimated from radar.

0448 PM     Tstm Wnd Dmg     Hardwick Twp            41.01N 74.95W
08/18/2024                   Warren             NJ   911 Call Center

            A few trees down near Hardwick Township.
            Time estimated from radar.

0515 PM     Tstm Wnd Dmg     1 NNW Byram             40.95N 74.73W
08/18/2024                   Sussex             NJ   Dept of Highways

            Tree down on 206. Time estimated from radar.

0523 PM     Tstm Wnd Dmg     Fox Chase               40.08N 75.08W
08/18/2024                   Philadelphia       PA   Public

            Tree fell on wires and also lots of branches
            down in the Fox Chase section.

0530 PM     Flash Flood      Blairstown Twp          40.99N 74.95W
08/18/2024                   Warren             NJ   911 Call Center

            Multiple reports of flooding in the
            Blairstown area. Time estimated from radar.

0630 PM     Flash Flood      Morristown              40.79N 74.47W
08/18/2024                   Morris             NJ   Dept of Highways

            All lanes of Interstate 287 closed except
            one northbound lane. Time estimated from
            radar.

0630 PM     Flash Flood      Denville Twp            40.89N 74.48W
08/18/2024                   Morris             NJ   Dept of Highways

            Flooding on US 46. All lanes closed. Time
            estimated from radar.

0635 PM     Flash Flood      2 NE Morristown         40.81N 74.45W
08/18/2024                   Morris             NJ   Other Federal

            Gage on the Whippany River near Morristown
            reached flood stage.

0700 PM     Flash Flood      1 SSE Butler            40.99N 74.33W
08/18/2024                   Morris             NJ   Dept of Highways

            NJ 23 Southbound, sough of CR 511/Boonton
            Ave flooded. 2 of 3 lanes closed.

0700 PM     Flash Flood      1 N Randolph            40.86N 74.58W
08/18/2024                   Morris             NJ   Dept of Highways

            All lanes closed on NJ 10 due to flooding.

0740 PM     Flash Flood      2 N Manville            40.57N 74.59W
08/18/2024                   Somerset           NJ   Law Enforcement

            Adamsville Road between Union Ave and US 22
            is closed due to flooding.

0500 PM     Marine Tstm Wind 6 ESE Woodland Beach    39.31N 75.37W
08/18/2024  M43 MPH          ANZ430             DE   Other Federal

&&
Local storm report, Aug 18, 11:27 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1127 PM EDT Sun Aug 18 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     Rain             Forks Twp               40.73N 75.19W
08/18/2024  M3.26 Inch       Northampton        PA   Trained Spotter

&&

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:22 PM EDTRiver Flood WarningPHIMorris, Somerset6 hr
Aug 18, 8:51 PM EDTSpecial Marine WarningPHI84 min
Aug 18, 10:00 PM EDTSpecial Marine WarningPHI60 min
Aug 18, 11:47 PM EDTSpecial Marine WarningPHI88 min
Aug 18, 11:55 PM EDTAreal Flood WarningPHIMorris, Somerset6 hr

Nearby

Areal Flood Warnings in New Jersey, 2024Every areal flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.